K...I've got all my "ducks in a row" I think...I've been warned about riba rages and depression caused by tx...Any advice on this? Should I start an antidepressant before I go on tx so it is working when I start? Does everyone experience this to some degree? I haven't had probs with depression in the past, but I get a smidge ugly during PMS time...lol...Also, are there any particular foods I should avoid? Any that improve the absorption of the meds?...
I decided to forego the ADs because my research turned up some alarming stuff about those drugs, like weight gain and difficulty coming off the drug. My friends who take them say they really have a negative effect on the sex drive too. I am not prone to depression anyhow and so far (week 22 of 48) I'm happy with my decision. I haven't had problems with depression, just anxiety from time to time. Ativan helps me with the anxiety and I just take it as needed.
I eat a lot of avocado, yogurt smoothies, olive oil, eggs, some cheese and peanut butter. All these fats help absorb the riba. Some advocate a really high fat diet but I'm going the moderation route. You may have problems with appetite and sometimes nothing appeals. Also, things that taste good one day may really turn you off another. Listen to your body and eat what you can.
Get ready for anemia, it really hit me hard and I was unprepared for how debilitating it was. Between that and the brain fog I'm a hazard behnd the wheel so I never try to drive long distances.
You'll probably have dry, itchy skin so get yourself lots of lotion (I slather it on after a shower before my skin is dry) and get the softest jammies and sheets you can find.
Stock up on reading material, movies and other things to do that aren't too strenuous.
Be gentle with yourself. You've found a good forum here, lots of knowledgable folks and lots of support and laughs. Good luck.
jd gave you good advice IMO - not much to add to it. I don't believe in taking Ad's witout seeing first how you do on tx. Some doctors like to medicate everyone before tx. I left a doctor that wanted to do that to me.
Thanks! There are some who have sworn by antid's and some who have sworn at them...lol I've been so health conscious, I still can't believe I'm going to do this to my poor body...Thanks for the pointers...I'm jotting this stuff down in a notebook...so they are easy to remember when I need them...MM
I am not a pill popper nor have I ever take anti depressants except for a short period of my life years ago. Before I started tx my hepatologist suggested an A/D he said it was a tough tx and I would need something. So after trying practically all of them I found one with no sx at all. Celexa. Im glad I took his advice. The hepatologist my hepatologist referred me to (long story) said I would also need something to get me thru tx. Im glad I did. Its not a cure all of course but does take the edge off.
I consider myself a strong person but sometimes these sx can be brutal.
Hopefully you will get thru with flying colors!
Wish you easy sx.
Good luck with starting tx.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.